MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-5-232
Medical Device Problem Codes Corroded (1131); Material Erosion (1214); Loss of Osseointegration (2408)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to pain and superior lucency around the acetabular screws.Intra-operatively, the following were noted: some tissue staining, corrosion inside of the femoral head (no corrosion or wear was noted on the trunnion), and once the screws were removed, the shell came out easily.The head, liner, shell, and screws were revised.Rep confirmed there are no allegations against the revised liner.Rep can provide pictures and otherwise confirmed that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding corrosion involving a metal head was reported.The event was not confirmed.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs indicated that the recently explanted device is covered in blood and an unidentified black liquid material.Given the quality of the photographs and the shadow covering the inside of the head, it is difficult to make any conclusion regarding identification of the black material.Scratches and additional damage consistent with the explantation attempt are also observed.The corrosion event is not confirmed.-clinician review: a review of the provided medical information by a clinical consultant indicated: "materials reviewed: 11/16/2021: stryker report undated/unlabeled: x-ray ap right hip.Stable appearing tha with uncemented components and two screws in the shell.No obvious loosening.Undated/unlabeled: x-ray ap right hip.Similar or same implants now with some lucency at the superior lateral periphery of the shell and likely lytic changes medial to the shell.Confirmation: some lucency can be confirmed around the acetabulum, but no other aspects of the event may be confirmed without additional medical information and history.Root cause: a root cause cannot be determined as the events cannot be confirmed." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised and "corrosion inside of the femoral head" was observed intraoperatively.Visual inspection of photographs of the device indicated the presence of foreign matter on the inside of the head but it could not be confirmed from the photograph that the material was corrosive in nature.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, additional pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
32MM +4 V40 TAPER VIT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12980523
Report Number0002249697-2021-02045
Device Sequence Number17322208
Product Code JDI
UDI-Device Identifier07613327012903
UDI-Public07613327012903
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K993601
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2010
Device Model Number6260-5-232
Device Catalogue Number6260-5-232
Device Lot Number13060001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexFemale